Texas, 2007

Flash Flooding and Damaging Wind in Texas, June 11 to 12, 2007

June 11 to 12, 2007 · NWS MAF · 3 events in 3 counties and zones

S. Highways 385 and 285.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

Flash flooding occurred south of Fort Stockton along U.S. Highways 385 and 285. Following the event, the Texas Department of Transportation had to remove debris off the highways.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 11, 2:13 PM CST, 3 hours earlier.

Area forecast discussion, Jun 11, 2:13 PM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
313 PM CDT MON JUN 11 2007

.DISCUSSION...
FORECAST CONFIDENCE IS SOMEWHAT HIGH THROUGH THE NEXT FEW DAYS...
THEN DEGRADES THEREAFTER...PARTICULARLY WITH REGARDS TO POP AND
QPF.

TROUGH OVER THE DESERT SOUTHWEST IS FORECAST TO TRANSLATE EAST AND
DIMINISH SOMEWHAT AS IT BUMPS INTO A PERSISTENT UPPER RIDGE PARKED
OVER THE EASTERN PLAINS. AMPLE MOISTURE ACCOMPANIES THIS SYSTEM...
WITH PWAT VALUES EXCEEDING 4 CM OVER MUCH OF THE FORECAST AREA
EXPECTED TONIGHT.  HAVE RAMPED DOWN HPC QPF GUIDANCE SOMEWHAT GIVEN
COVERAGE OF CONVECTION...AND WHILE COVERAGE DOES NOT WARRANT A
FLASH FLOOD WATCH...LOCALIZED HEAVY RAINFALL AMOUNTS BETWEEN ONE
AND TWO INCHES ARE NOT OUT OF THE QUESTION OF ALONG WITH
ATTENDANT FLASH FLOODING. CONVECTION ONGOING OVER THE NORTHWESTERN
HALF OF THE FORECAST AREA PRESENTLY WILL CONTINUE AND INCREASE IN
COVERAGE THIS EVENING. KINEMATIC PARAMETERS DO NOT FAVOR ORGANIZED
STORMSCALE ROTATION...AND WETBULB ZERO HEIGHTS ARGUE AGAINST LARGE
HAIL. MARGINALLY SEVERE MICROBURSTS AND HAIL WILL BE THE PRIMARY
SEVERE THREATS THIS EVENING BEFORE THE PBL STABILIZES SOMEWHAT.

THEREAFTER...THE SHORTWAVE TROUGH LIFTS NORTHEAST AND PERSISTS
OVER THE CENTRAL PLAINS...WITH A WEAKNESS EXTENDING SOUTH ACROSS
THE CWFA TUESDAY AND WEDNESDAY. OVERALL FORCING WEAKENS AND THE
MIDLEVEL THETAE RIDGE ATTENUATES SOMEWHAT. THIS ARGUES FOR A
REDUCTION OF POPS...WITH THE BEST CHANCES CONFINED TO THE ELEVATED
HEAT SOURCES BOTH DAYS. FOR THURSDAY THROUGH SUNDAY...CONVECTIVE
FEEDBACK IN THE MODELS AND PLACEMENT OF RESIDUAL OUTFLOW
BOUNDARIES MAKES POP FORECASTS PROBLEMATIC. AT THIS TIME...HAVE STAYED
FAIRLY CLOSE TO GUIDANCE...WITH THE BEST CHANCES OF PRECIP
CONFINED TO THE ELEVATED HEAT SOURCES DURING THE DAY AND OVER
NORTHERN ZONES AT NIGHT GIVEN THE POTENTIAL FOR MCS DEVELOPMENT
OVER THE HIGHER TERRAIN OF NM.

HAVE STAYED CLOSE TO THE OPERATIONAL GFS MOS TEMPERATURES THROUGH
THE FORECAST CYCLE...THESE NUMBERS LIE ON THE LOW END OF THE GFS
ENSEMBLE ENVELOP AND APPEARS REASONABLE GIVEN THE MOIST AIRMASS WE
FIND OURSELVES IN. DIDNT GET CUTE WITH QPF AND POP BEYOND
THURSDAY GIVEN OUR UNCERTAINTY AT LONG TIME RANGES. A MODEL/MOS
BLEND OF GUIDANCE WINDS LOOK OKAY...BUT /AS USUAL/ MODEL DEWPOINTS
REQUIRED SOME ATTENTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              68  89  68  91  /  20  30  20  10
CARLSBAD NM                64  90  64  94  /  50  20  20  10
DRYDEN TX                  68  89  68  93  /  20  30  20  10
FORT STOCKTON TX           67  89  67  93  /  40  30  30  20
GUADALUPE PASS TX          60  86  63  90  /  50  20  20  10
HOBBS NM                   66  90  64  91  /  40  30  20  10
MARFA TX                   56  80  56  87  /  50  30  30  20
MIDLAND INTL AIRPORT TX    68  89  67  94  /  30  30  20  10
ODESSA TX                  68  89  67  95  /  30  30  20  10
WINK TX                    72  94  67  99  /  40  30  20  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

70
Hazardous weather outlook, Jun 11, 1:13 PM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
213 PM CDT MON JUN 11 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-121915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
213 PM CDT MON JUN 11 2007 /113 PM MDT MON JUN 11 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP OVER SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO THIS
AFTERNOON AND CONTINUE OVER NIGHT. WIDESPREAD SEVERE WEATHER IS
NOT ANTICIPATED...HOWEVER A FEW STORMS COULD APPROACH OR EXCEED
SEVERE LIMITS PRODUCING LARGE HAIL AND DAMAGING WINDS. THE MAIN
THREAT WILL BE HEAVY RAINFALL AND LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY WITH THE
THUNDERSTORMS BECOMING ISOLATED DURING THE MID TO LATE WEEK. THE
STORMS ARE NOT EXPECTED TO BE SEVERE... BUT THE STRONGER STORMS
WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS
AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The radar

The El Paso radar (KEPZ), 179 km away, was scanning. The volume nearest the first event began at 23:12 UTC.

Open the radar archive at this moment

Event by event

2 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Culberson

When
June 11, 5:13 PM CST to 5:19 PM CST
Where
Culberson County, (Gdp)guadalupe Pass
Measured
65 kt (75 mph) measured gust
Reported by
ASOS
Coordinates
31.800, -104.800

The Automated Surface Observing System at Guadalupe Pass (KGDP) recorded two wind gusts of 75 mph. No damage was reported.

Flash Flood, Brewster

When
June 11, 5:18 PM CST to June 12, 12:18 AM CST
Where
Brewster County, Alpine
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.370, -103.670

Widespread flooding occurred throughout the city of Alpine. Low water crossings had up to 1.5 feet of water running over the road. Several streets had to be closed due to high water from heavy rains.

Flash Flood, Pecos

When
June 11, 8:30 PM CST to 10:30 PM CST
Where
Pecos County, 2 mi S of Ft Stockton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.851, -102.870

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40082, 36996, 37040.